Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


In response to the "be softer" post
Sep 5, 2003

In response to the person's post "be softer", I must leap to your defense, Dr. Young - no one is kinder, softer or more prone to inducing hope in thousands of people than you are.

It is essential, however, that your high credibility remains intact - that we know we will get a straight answer from you to our questions, rather than that you will raise false hopes just to be kinder. So, like thousands of others who visit your forum, I think you are doing it just right - giving invaluable and accurate information about treatments in a really warm and supportive way. That counts for far more than giving false hope for remedies that are untested and unproven. To do so would make the person asking the question feel good for an hour or so...the false promise or hope for a miracle cure or homeopathic remedy that "works", but ultimately harm their health, erode your credibility and betray their expectations.

So, thanks for doing what you do so incredibly well and with such care and dedication. The body.com would lose someone very important if you were to stop being a consultant.

It is also ironic that, on the one hand, some (myself included) should have suggested that you might be too soft and kind in describing side effects of HAART drugs. Yet that this other writer should suggest that you are not being soft enough!

Response from Dr. Young

Thanks for your kind and balanced comments.

It is indeed a balancing act between being too optimistic and too pesimistic. Everone's reality is valid and is their own, mine happens to be tempered by the experience of having buried too many of the patients that I had cared for, and the current reality (mine) of knowing that medications, when properly administered can save lives.

Thanks again, BY



Previous
Still not undetectable after 4 months, should I change?
Next
Need help, about to Lose It

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement